Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral Load | Cold | Atripla
Dec 26, 2010

Hello,

I started Atripla this past July after 8 years (the past 2 being undectable) of Trizivir/Sustiva. I was undectable with my first set of labs taken one month after I began Atripla. Prior to my most recent labs, I had an upper respiratory infection that went untreated and lasted 3 weeks until I kicked it. My most recent labs I beleive I "blipped" to 82 although my CD4 stayed relatively the same, about 900.

Q: What effect does a prolonged cold/flu have on Viral Load (if any)? My ID said it would have to do with the prolonged elevated white cell count during the time of my infection.

Thank you in advance.....

Response from Dr. Holodniy

Various ongoing infections can elevate the viral load and this usually occurs in people not on HIV meds or with those who have detectable viral loads. it generally has to do with HIV infected cells getting activated and turning on virus replication. Although your blip could be associated with a respiratory infection, given your consistent undetectable viral loads this blip most likely represents some assay variability and not anything clinically significant.



Previous
CD4 dropping, percentage stablel or increasing, viral load <47
Next
anion gap

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement